MAUDE Adverse Event Report: COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G12782
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a (b)(6) female with past medical history of tetralogy of fallot (previously repaired) and a chromosomal abnormality underwent a percutaneous pulmonary valve replacement with pre-stenting of the right ventricular outflow tract procedure.The patient's anatomy was described as "not out of the ordinary for a patient with a repaired tetralogy of fallot".During the procedure, access was gained via the femoral vein.The performer mullins guiding sheath was being advanced over a guidewire (manufacturer not specified) into position in the right ventricle when the white hub broke off while trying to advance it into the main pulmonary artery.Per the physician, estimated blood loss was 10ml so no transfusion was required.The complaint device was removed and the procedure was successfully completed with another device.According to the complainant, no portion of the device remained in the patient's anatomy.There were no adverse effects and no additional procedures required as a result of this occurrence.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, documentation, drawing, instructions for use, manufacturing instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the dilator had separated at the hub (the hub was not returned).Visible flares were noted on both pieces of the black dilator; however, the smaller flare was out of round and elongated and the larger flare was noted to be out of round.Biomatter was noted on the device, indicating that the device was used.No damage was noted to the surface of either the sheath or the dilator.The dilator was easily reinserted into the sheath.Hemostat marks were noted one centimeter from the proximal flare of the hub, indicating that the customer may have had trouble removing the dilator; which could have led to separation of the hub.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions, drawings, and quality control procedures was conducted, and no gaps were discovered.Moreover, the device is sold with an ifu, which states "precautions.This product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for placement of vascular access sheaths should be employed.When inserting, manipulating or withdrawing a device through an introducer always maintain introducer position.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt." based on the information provided and the examination of returned product, investigation has concluded a root cause cannot be determined at this time, however appropriate measures have been initiated to address this failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
PERFORMER MULLINS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8278563
Report Number1820334-2019-00190
Device Sequence Number16538631
Product Code DYB
UDI-Device Identifier00827002127821
UDI-Public(01)00827002127821(17)201215(10)8449733
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2020
Device Model NumberG12782
Device Catalogue NumberRCFW-16.0P-38-85-RB-MTS
Device Lot Number8449733
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2019
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer04/22/2019
Initial Report FDA Received Date01/25/2019
Supplement Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR
Patient Weight55